Get your Health question answered in 3 easy steps

178 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes high urea and creatinine levels?

Answered by
Dr.
Dr. Ravi Bansal

Nephrologist

Practicing since :1996

Answered : 336 Questions

default
Posted on Mon, 18 Aug 2014 in Kidney Conditions
Question: yes,thank you.on 7/17/14 had to have stint.bld wor was performed.my cratinine was 1.8,bun was 27.i quikly changed my diet eliminating sat,dairy foods,went to decaffe coffee and been eating mostly rice and veg.had bld test run again on 7/23/14,my creatinine was normal,but ,the bun was 33 .any reason?
you ask if I tried any meds. not for this problem.but,the meds I am on is:gemfibrozil 600mg 2/day. alprazolam 0.5mg 1/day.clopidogrel 75mg 1/day.asperin 81 1/day. atenolol 25 mg. 1/day. pravastatin 40mg. 1/day.over the counter sleep aid 1/night
I do not recall them drawing bld before the heart XXXXXXX my daughter in law works for ENT and plastic surgeon.she said they get that all the time (the increased creatin and bun)from the XXXXXXX that is used in XXXXXXX anything to this?
doctor
Answered by Dr. Ravi Bansal 2 days later
Brief Answer:
rising creatinine.

Detailed Answer:
hello XXXXXX,

High urea and creatinine shows low renal functions.
It can be an acute process or chronic.

Acute factors are- Use of pain-killer medicines, urine infections or any other infections in body, allergic phenomenon, episodes of high blood pressure or sugar, use of contrast agents in CT or angiography.

Among the medicines you are taking- the combination of gemfibrosil and pravastatin may have impact on renal function if used in patients already have renal dysfunction. Kindly discuss with your physician. you have not mentioned till what level serum creatinine recovered. If it is 1.5 it still correlates with your BUN levels.

Aspirin low dose upto 150 mg/day is safe. but 500 mg/day or more and also impact urea levels. do you have black colored stools. that can be because of blood in stools and this can also lead to high urea alone.

As far as having increased creatinine after heart XXXXXXX studies. yes it is a common phenomenon in patients who are diabetic having renal disease, patients having myeloma or other kidney disease. and generally the creatinine recovers over one week in most of the patients. Patients should be followed weekly for a couple of weeks.

Hope this helps you. Best wishes.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Medical Procedures
Medical Topics

Recent questions on Renal dysfunction

doctor1 MD

My blood pressure is 154/86 I am on blood pressure meds. Cartia xl and hctz . What do I need to do?

doctor1 MD

my uncle had undergone a surgery as tumor was detected in the nerves near spine nuero surgeon who operated had asked us to get the tumor tested to check whether the tumor is cancerous or non cancerous i have the reports (attached) can you please...

doctor1 MD

For years I have had a numbness on the ball of my feet..they did an emg and it was within normal limits..what causes this numb sensation? I do like to wear higher heeled shoes..not spiked but around 2 inches..anything I can do to improve the...

doctor1 MD

Looking at the side effect of this drug-Telmisartan 40, 80 mg etc , why is it prescribed to the patients suffering with Hypertension and kedney disease together? and what does it do to reduce the hypertension, if the side effects are palpitation, increased heart rate, chest pain, abnormal ECG-- tachycardia and bradycardia (fast or slow heartbeat), hypotension (low blood pressure), edema (swelling of arms, legs, lips, tongue, or throat, the latter leading to breathing problems), and allergic reactions etc.? Why should one suffering from both the hypertension and kedney failure, CKD or renal dysfunction be subjected to Telma 40- Telmisartan drug?

doctor1 MD

Sir last week iam suffer motions with fever so I check up my blood and urine every thing is normal but serum creatine was 1.3 is it ok for my age .present my age was 30years.the doctor was said you are suffered diarea with fever so slowly the result will be come normal.

doctor1 MD

My Creatinine levels are elevating each time I have blood work done (6 months) I am 75 and exercise and try to eat lots of protein and drink water. Is there a possible medication that I am taking that could cause this to develop. I am on Triamterene/Hctz Tab 37.5/25 and until I started taking them did not have an issue with creatinine levels.